Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 159, NWS San Francisco Bay Area, CA

July 24, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 24, 2017, 2:08 PM PDT. It took effect at Jul 25, 2017, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2017, 2:08 PM PDT (21:08 UTC)
In effect from
Jul 25, 2017, 12:00 PM PDT
Expired
Jul 25, 2017, 10:00 PM PDT
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

514 
WHUS76 KMTR 242108
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
208 PM PDT MON JUL 24 2017


PZZ530-250515-
/O.CON.KMTR.SC.Y.0158.000000T0000Z-170725T0400Z/
/O.NEW.KMTR.SC.Y.0159.170725T2200Z-170726T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
208 PM PDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM TO 10 PM PDT
TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
858 
WHUS76 KMTR 250402
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
902 PM PDT MON JUL 24 2017

PZZ530-251215-
/O.EXP.KMTR.SC.Y.0158.000000T0000Z-170725T0400Z/
/O.CON.KMTR.SC.Y.0159.170725T2200Z-170726T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
902 PM PDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM PDT
TUESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&


$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
987 
WHUS76 KMTR 250932
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
232 AM PDT TUE JUL 25 2017



PZZ530-251745-
/O.EXT.KMTR.SC.Y.0159.170725T1900Z-170726T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
232 AM PDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO
10 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
024 
WHUS76 KMTR 251524
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
824 AM PDT TUE JUL 25 2017


PZZ530-252330-
/O.CON.KMTR.SC.Y.0159.170725T1900Z-170726T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
824 AM PDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
895 
WHUS76 KMTR 252121
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
221 PM PDT TUE JUL 25 2017


PZZ530-260500-
/O.CON.KMTR.SC.Y.0159.000000T0000Z-170726T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
221 PM PDT TUE JUL 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 1:01 PM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 24, 1:01 PM PDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
101 PM PDT Mon Jul 24 2017

.SYNOPSIS...An area of low pressure off of the northern California
coast will maintain seasonably cool temperatures with widespread
night and morning low clouds through Tuesday. Warmer conditions
return for the second half of the week as the upper level ridge
builds back over California. Above averages temperatures are
forecast late in the week and will likely continue into the upcoming
weekend.

&&

.DISCUSSION...as of 12:58 PM PDT Monday...Temperatures across the
region this afternoon are running a few to as much as 15 degrees
cooler (at the Santa Rosa ASOS) compared to yesterday as a
mid/upper level trough and associated low pressure system remains
off of the northern California coast. While the Fort Ord Profiler
shows the depth of the marine layer still around 2000 feet, low
clouds have mostly retreated to the coast with sunny conditions
inland and over San Francisco. Given the depth of the marine
layer, low clouds will likely push back inland late this evening
and into the valleys overnight, similar to this morning. In
addition, patchy drizzle/mist will again be likely along the coast
Tuesday morning. Overall conditions on Tuesday will be similar
today as the weak short-wave trough continues to influence the
region.

The ridge of high pressure over the southwestern portion of the
country is then forecast to build back toward the West Coast late in
the week. This will result in a gradual warming trend beginning on
Wednesday and continuing through at least Friday. Inland
temperatures as well as those in the higher elevations will warm
back to above seasonal averages. The marine layer will also likely
become compressed as the ridge aloft builds. Thus, look for less
inland coverage of overnight/morning low clouds later in the week.
At this time, the warmest day appears to be on Friday when
widespread 90s are likely during the afternoon hours for inland
areas while weak onshore flow keeps conditions closer to average
near the coast. Cannot rule out a few of the warmest inland spots
briefing exceeding the 100 degree mark on Friday afternoon.

The forecast models put a hold on the warming trend over the weekend
as a mid/upper level trough pushes inland across the Pacific
Northwest. However, still look for temperatures to be above seasonal
averages for most inland areas through the weekend. While there are
some difference in the model solutions late in the period, a further
warming trend looks possible early next week as the ridge
strengthens over the region. With that said, the GFS shows the ridge
a bit further inland with moisture associated with now Hurricane
Hillary advecting northward toward the California coast early next
week. Thus, still a great deal of uncertainty with regards to the
overall pattern heading into next week. This is still 6 to 7 days
out and will have time to monitor the forecast models in the coming
days.

&&

.AVIATION...as of 10:51 AM PDT Monday...Clearing of stratus and fog
is accelerating while the marine layer depth continues to increase.
The marine layer is nearing 2,200 feet deep at the Bodega Bay and
Fort Ord profilers.

The 2.6 mb SMX-SFO and 2.9 mb SNS-SJC pressure gradients are a little
more robust than the NAM is forecasting thus ongoing southerly flow
may hold on a bit longer into this afternoon before the sea-breeze
circulation sets up. A deep, nearly vertically stacked closed low
west of the Bay Area will remain quasi-stationary through Tuesday,
possibly undergoing a little strengthening and amplification at the
mid-upper levels tonight and Tuesday.

Vicinity of KSFO...VFR through this evening. MVFR cig possibly
returning by 10z Tuesday. Light E-NE wind has developed, and it
may hang on til 21z time-frame before onshore wind returns, low
confidence.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR through this afternoon. Cigs probably
returning this evening though low confidence on timing at this time.

&&

.MARINE...as of 9:33 AM PDT Monday...A weak low pressure system
off the California coast will result in light to moderate southerly
flow along the coast. Northerly winds will return midweek as low
pressure moves inland and high pressure builds over the eastern
Pacific.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...SF Bay until 9 PM

&&

PUBLIC FORECAST: RGass
AVIATION: Canepa
MARINE: Canepa/MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.